Jump to content

nonni: need some help


nonni

Recommended Posts

started taking sertral midsummer 2010 for mild depression. went from 25mg to 150 in a year and a half. at first ewerthing was fine. Then i stardet having manic epesodes in early 2011 and was put on seroquel last Agust 50mg at first, in november i was taking 300mg a day plus 100mg sertral.was diagnoset bp2 and stoped the sertral cold turky on doctors orders. starded having hart promlems and had to stopp the seroquel over night to. after about 10 days of hell things started to gett better. Now i have been on no meds for 3 months and am feeling anxiety all day long.this started about 15 days ago. does any one have the same expiriense? How long will this last? and is there any thing i can do to help? (foods? witamins?)

Link to post

I only know about this type of situation from reading about it in books and online. Are you saying that mild depression was your only problem and now you have all those other issues? Did you have any type of other problems before that could explain the worsening of your condition?

 

Its really a shame how the mental health system works and how the drugs can make people worse. I myself have been off AD for four months after many years on them and I still have many many bad days despite supplements I take, talk therapy, and cranial electrical stimulation. I will try anything before going back on AD. Sometimes I feel as though I will end up back on them, but I must be strong and wait out any possibly protracted withdrawal.

 

The best thing I can suggest is to read and educate yourself on what exactly is going on and how you can possibly reverse any damage caused by the drugs. You should probably find a health care practitioner who works with people like this. Also you can find others who have had similar problems and maybe even hook up with a law firm or something and seek compensation for your suffering. You should report your adverse side effects to FDA medwatch.

 

I am sure things will improve as long as you stay strong and get the support you need.

Various SSRIs/SNRIs 7- 1/2 years

Went Cold Turkey from Celexa 2011, Stayed Off

Psych Drug Free and Loving Life (over 6 years and counting)

 

How I Stay Well: Diet, exercise, meditation, supplements, etc

Link to post
  • Administrator

Hello, nonni. Welcome to our community.

 

I moved your topic here, to our Introductions section, as it is your introduction.

 

It sounds to me like you had an adverse reaction to Sertral (sertraline), rather than bipolar disorder, and the Seroquel was unnecessary.

 

Anxiety is a common symptom of Sertral withdrawal.

 

One thing that seems to help many people is fish oil supplements containing omega-3 fatty acids. See this topic http://survivingantidepressants.org/index.php?/topic/36-omega-3-fatty-acids-fish-oil/page__p__44__hl__omega-3__fromsearch__1#entry44

 

Try a little bit first, to see how it works for you. Most people find it soothing, but some people get a bad reaction from it. Try it cautiously.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Hi Nonni,

 

I took sertraline for many, many years, and the last two times I stopped taking it, I gradually started getting more and more anxiety after quitting (which I never had before taking antidepressants). In both cases about three months after quitting my level of anxiety increased to the point that I started not to be able to function. I also started having problems with sleep. As I never had this problem before taking the drug, and after reading about other's experiences, I came to the conclusion that it was a side effect from having stopped the medication. Most doctors will tell you that, since it's months since you stopped medication, it can't be withdrawal, but I think there is evidence that it is (you can look in the discussions for some scientific papers). The first time this happened to me I just ran back to the medicine. This time I'm waiting it out because I think medications have only hurt my nervous system.

 

Some things that I've found helpful for dealing with the anxiety: 1. walking every morning (and now jogging), 2. taking magnesium supplements, 3. meditation. Things have slowly improved.

'94-'08 On/off ADs. Mostly Zoloft & Wellbutrin, but also Prozac, Celexa, Effexor, etc.
6/08 quit Z & W after tapering, awful anxiety 3 mos. later, reinstated.
11/10 CTed. Severe anxiety 3 mos. later & @ 8 mos. much worse (set off by metronidazole). Anxiety, depression, anhedonia, DP, DR, dizziness, severe insomnia, high serum AM cortisol, flu-like feelings, muscle discomfort.
9/11-9/12 Waves and windows of recovery.
10/12 Awful relapse, DP/DR. Hydrocortisone?
11/12 Improved fairly quickly even though relapse was one of worst waves ever.

1/13 Best I've ever felt.

3/13 A bit of a relapse... then faster and shorter waves and windows.

4/14 Have to watch out for triggers, but feel completely normal about 80% of the time.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy